MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Model Number HX2035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® helex septal occluder instructions for use state that removal of an occluder should be considered if the selected occluder is too small and allows excessive shunting.The reported information suggests the physician implanted the device despite a "voluminous shunt".
 
Event or Problem Description
It was reported the physician implanted a 35mm gore® helex septal occluder to close an atrial septal defect on (b)(6) 2014.During the initial procedure, a 30mm gore® helex septal occluder was initially selected and deployed but was too small for the defect and was removed.The physician then selected the 35mm gore® helex septal occluder which was implanted despite a "voluminous shunt".The defect was not balloon sized.In (b)(6) 2019, the patient presented with a transient ischemic attack.On (b)(6) 2020, the patient had a positive bubble study, indicating a shunt and was referred for surgery.The physician later opted to close the shunt with a 35mm cribriform, which was implanted over the helex device on (b)(6) 2020.The patient was doing well following the procedure.
 
Event or Problem Description
It was reported the physician implanted a 35mm gore® helex septal occluder to close an atrial septal defect on (b)(6) 2014.During the initial procedure, a 30mm gore® helex septal occluder was initially selected and deployed but was too small for the defect and was removed.The physician then selected the 35mm gore® helex septal occluder which was implanted despite a "voluminous shunt".The defect was not balloon sized.In (b)(6) 2019, the patient presented with a transient ischemic attack.On (b)(6) 2020, the patient had a positive bubble study, indicating a shunt and was referred for surgery.The physician later opted to close the shunt with a 35mm cribriform, which was implanted over the helex device on (b)(6) 2020.The patient underwent transthoracic echocardiography (b)(6) 2020 that showed no residual shunt by color flow doppler.The patient is doing well.
 
Additional Manufacturer Narrative
Corrected information: the patient underwent closure of the residual defect on (b)(6) 2020.The initial report noted that this procedure took place on (b)(6) 2020.

Brand Name
GORE HELEX SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9734869
Report Number2017233-2020-00106
Device Sequence Number16225661
Product Code MLV
UDI-Device Identifier00733132607013
UDI-Public00733132607013
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Model NumberHX2035
Device Catalogue NumberHX2035
Device Lot Number10963852
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight102